Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Does Implanon cause skin rashes ?

My wife is 40 years old, height 155cm, weight 60kg. She had Implanon 1.5 years ago. Four months ago, she developed rashes on the implanted left arm area, bottom forearm about middle area, and at the waist line near the upper buttock area. The rashes disappeared without any medication after about 1 week leaving no scar. Then, the same rashes reappeared about 1 month after the first bout. They too disappeared without any medication and leaving no scar. The third time, the same rashes reappeared but this time looked like burnt skin . they healed for about 2 weeks leaving burnt mark. After 3 weeks, The same scars is reappearing for the fourth time but this time more rash areas appearing next to the areas affected. Is the Implanon the likely culprit? Should it be removed? What other options should we take before having it removed?
Asked On : Thu, 18 Aug 2011
Answers:  2 Views:  754
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
  Anonymous's Response
My wife is 40 years old, height 155cm, weight 60kg. She had Implanon 1.5 years ago. Four months ago, she developed rashes on the implanted left arm area, bottom forearm about middle area, and at the waist line near the upper buttock area. The rashes disappeared without any medication after about 1 week leaving no scar. Then, the same rashes reappeared about 1 month after the first bout. They too disappeared without any medication and leaving no scar. The third time, the same rashes reappeared but this time looked like burnt skin. they healed for about 2 weeks leaving burnt mark. After 3 weeks, The same scars is reappearing for the fourth time but this time more rash areas appearing next to the areas affected. Is the Implanon the likely culprit? Should it be removed? What other options should we take before having it removed?
Answered: Thu, 18 Aug 2011
Dermatologist Dr. Ashutosh Pandya's  Response
hi
there are some people who may develop rashes after metal implantation. its a kind of allergic response towards particular metal. take any antiallergic drugs like levocetirizine during allergic reactions. mostly it subsides with passage of time.
Answered: Sat, 27 Aug 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor